Soma

So my 90 year old grandmother is now taking a mood elevator, Welbutran--I think that's the one they've got her on. People, she's 90 I think she's proven she's not suicidal. If I am wrong and she is then well, she is the worst depressive ever.

Here's the thing. I don't deny that the woman might actually be depressed right now, but I'm thinking it's not a chemical in balance in her system. So maybe meds aren't necessary. How could I possibly know that? Well, I did graduate with a B+ average from a public high school in NJ and then went on to graduate Magna Cum Laude from Acting school. Yeah, that's right I know a thing or two like how to impersonate fire and breathe through my eyelids. Also I know my 90 year old grandmother did not just get her period. Therefore, she is not going through puberty, hence her hormones are not doing the all night party of insanity making her nuts. She's not some 12 year old girl in the suburbs sitting on her bed trying to figure out how she can use the safety- scissors in her hand to end it all. Further, Grandma not going through "the change" Granny is so old that she was going through the change at the beginning of the Vietnam Conflict. Nor has some young Don Juan type of 72 waved gold-plated canasta cards in her face in attempts to seduce her, knock her up and run away with her social security check; leaving her to search for a car and lake to drive it into--you know those pregnant gals, bonkers!. And despite her recent move back to NJ from Lauderdale Lakes, FL I don't think she's snorting coke after Thursday night bingo, but hey man maybe some of those retirees' incomes aren't so fixed.

It's not a chemical imbalance. What could it be? Not getting laid, moved from sunny Florida, starting life all over again, no illicit drugs. Yeah, I don't know. I guess it's best to just drug her up so she'll stop bitching.

Comments

Alicia said…
Aw, poor Grandma! I think they should have prescribed a vibrator instead of pills. I think it would do more good.
My name is Maria Mody and i would like to show you my personal experience with Soma.

I am 52 years old. Have been on Soma for 2 days now. This drug, at 350 mg/day, did relieve the spasms in back and shoulders quite well. It allowed me to sleep well also. But for me, the side effects are heavy duty, so I would only use if the spasms are cripplingly painful. I had NO weird side effects with Zanaflex, although that doesn't work as well, nor with 5mg of Valium, but that's a bad drug to come off of. So, Soma's good for spasms but can have some disturbing side effects. AND: don't abuse this drug! If you do you'll end up a vegetable, and ruin things for people who really need it for pain.

I have experienced some of these side effects-
Soma gave me a dry mouth, and made me feel paralyzed. It gave me a strange spaced-out feeling, and almost felt like it was causing my muscles to quiver. Also upset my stomach, gassy and then blocked.

I hope this information will be useful to others,
Maria Mody

Highlights